Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Nonnormal products of $ \omega \sb{\mu }$-metrizable spaces


Author: J. E. Vaughan
Journal: Proc. Amer. Math. Soc. 51 (1975), 203-208
MSC: Primary 54B10
DOI: https://doi.org/10.1090/S0002-9939-1975-0370464-6
MathSciNet review: 0370464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a metric space $ X$ and an $ {\omega _1}$-metrizable space $ Y$ whose product $ X \times Y$ is not normal. This provides another example to show that the product of a metric space with a normal space need not be normal. The first example of this nature was given by E. Michael, and we compare our example to his. We use our example to answer several questions concerning the normality of finite products of linearly stratifiable spaces, and countable products of hereditarily paracompact spaces. We also use some related examples to answer a question of K. Morita concerning $ P(\mathfrak{m})$-spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B10

Retrieve articles in all journals with MSC: 54B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0370464-6
Keywords: Metric, $ {\omega _\mu }$-metrizable, normal, paracompact, nonnormal product spaces, linearly stratifiable, $ P$-spaces of K. Morita
Article copyright: © Copyright 1975 American Mathematical Society